Alert archive / Arizona / Freeze Warnings in 2005
Freeze Warning 2, NWS Tucson, AZ
NWS Tucson, AZ issued this freeze warning at Nov 18, 2005, 1:39 PM MST. It took effect at Nov 19, 2005, 3:00 AM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2005, 1:39 PM MST (20:39 UTC)
- In effect from
- Nov 19, 2005, 3:00 AM MST
- Expired
- Nov 19, 2005, 9:00 AM MST
- In force
- 6 hr
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTWC 182039 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 139 PM MST FRI NOV 18 2005 AZZ030-034-035-190445- /O.NEW.KTWC.FZ.W.0002.051119T1000Z-051119T1600Z/ UPPER GILA RIVER VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 139 PM MST FRI NOV 18 2005 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MST SATURDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE WARNING FOR TONIGHT...WHICH IS IN EFFECT FROM 3 AM TO 9 AM MST SATURDAY. LOW TEMPERATURES SATURDAY MORNING WILL DROP BELOW FREEZING ACROSS MUCH OF COCHISE AND PARTS OF SANTA CRUZ AND GRAHAM COUNTIES. A FEW VALLEY LOCATIONS HAVE ALREADY EXPERIENCED FREEZING TEMPERATURES EITHER LAST NIGHT OR EARLIER IN THE WEEK. HOWEVER...A MORE WIDESPREAD FREEZE AND LONGER DURATION OF TEMPERATURES AT OR BELOW FREEZING CAN BE EXPECT TONIGHT AND EARLY SATURDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS FREEZE WARNING. $$
3 follow-up statements
000 WWUS75 KTWC 190332 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 832 PM MST FRI NOV 18 2005 AZZ030-034-035-191145- /O.CON.KTWC.FZ.W.0002.051119T1000Z-051119T1600Z/ UPPER GILA RIVER VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 832 PM MST FRI NOV 18 2005 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MST SATURDAY... LOW TEMPERATURES SATURDAY MORNING WILL DROP BELOW FREEZING ACROSS MUCH OF COCHISE AND PARTS OF SANTA CRUZ AND GRAHAM COUNTIES. A FEW VALLEY LOCATIONS HAVE ALREADY EXPERIENCED FREEZING TEMPERATURES LAST NIGHT OR EARLIER IN THE WEEK. HOWEVER...A MORE WIDESPREAD FREEZE AND LONGER DURATION OF TEMPERATURES AT OR BELOW FREEZING CAN BE EXPECT OVERNIGHT TONIGHT AND EARLY SATURDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS FREEZE WARNING. $$
000 WWUS75 KTWC 191048 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 348 AM MST SAT NOV 19 2005 AZZ030-034-035-191600- /O.CON.KTWC.FZ.W.0002.000000T0000Z-051119T1600Z/ UPPER GILA RIVER VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 348 AM MST SAT NOV 19 2005 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING. TEMPERATURES WILL CONTINUE TO FALL THIS MORNING ACROSS ALL OF COCHISE COUNTY AND PORTIONS OF SANTA CRUZ...GRAHAM AND SOUTHERN GREENLEE COUNTIES...WITH MANY LOCATIONS BELOW FREEZING FOR SEVERAL HOURS. A FEW LOCATIONS IN COCHISE COUNTY WILL HAVE TEMPERATURES BELOW 28 DEGREES FOR SEVERAL HOURS...RESULTING IN A LOCALIZED HARD FREEZE. TEMPERATURES WILL START TO RISE RAPIDLY BETWEEN 7 AM AND 9 AM. A FREEZE WARNING MEANS SUB- FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS CAN KILL CROPS AND OTHER SENSITIVE VEGETATION. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON THIS FREEZE WARNING. $$
000 WWUS75 KTWC 191603 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 903 AM MST SAT NOV 19 2005 AZZ030-034-035-191715- /O.EXP.KTWC.FZ.W.0002.000000T0000Z-051119T1600Z/ UPPER GILA RIVER VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 903 AM MST SAT NOV 19 2005 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. TEMPERATURES HAVE RISEN ABOVE FREEZING ACROSS MUCH OF THE AREA THIS MORNING. THUS THE FREEZE WARNING PREVIOUSLY ISSUED FOR GRAHAM...SANTA CRUZ...AND COCHISE COUNTIES HAS EXPIRED. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this freeze warning went out at Nov 18, 9:30 AM MST, 4 hours 9 minutes earlier.
Area forecast discussion, Nov 18, 9:30 AM MST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 930 AM MST FRI NOV 18 2005 .SYNOPSIS...A RIDGE OF HIGH PRESSURE ALONG THE WEST COAST WILL RESULT IN CONTINUED WARM AFTERNOON TEMPERATURES AND DRY CONDITIONS ACROSS SOUTHEAST ARIZONA. A WEAK UPPER LOW IN THE EASTERN PACIFIC WILL EVENTUALLY PUSH EAST INTO THE DESERT SOUTHWEST BY THE MIDDLE OF NEXT WEEK...RESULTING IN AN INCREASE IN CLOUD COVER AND A COOL DOWN IN AFTERNOON TEMPERATURES THE END OF NEXT WEEK. && .DISCUSSION...THE MAIN CONCERNS IN THE SHORT-TERM WILL BE GUSTY EAST WINDS TODAY FOLLOWED BY A WIDESPREAD FREEZE TONIGHT IN COCHISE... PARTS OF GRAHAM COUNTIES...AND POSSIBLY SANTA CRUZ COUNTY AS WELL. SO FAR...WIND SPEEDS ACROSS SOUTHEAST ARIZONA WERE STILL FAIRLY LIGHT WITH MOST OF THE GUSTY WINDS ACROSS NORTHERN AND CENTRAL ARIZONA THIS MORNING. STILL EXPECTING THE WIND TO PICKUP BY NOON TODAY...BUT OVERALL SHOULD NOT BE STRONG ENOUGH TO WARRANT AN ADVISORY. LATEST MODEL GUIDANCE SUGGESTED THAT THE WIND WILL DROP OFF IN SPEED TONIGHT ALLOWING TEMPERATURES TO FALL TO OR SLIGHTLY BELOW FREEZING AT SEVERAL VALLEY LOCATIONS ACROSS GRAHAM... COCHISE...AND SANTA CRUZ COUNTIES. A FEW SITES HAVE ALREADY EXPERIENCED A FREEZE EITHER LAST NIGHT OR WEDNESDAY NIGHT...BUT A MORE WIDESPREAD FREEZE WILL BE POSSIBLE TONIGHT ACROSS OUR EASTERN CWA(EAST OF TUCSON). A FREEZE WARNING MIGHT BE ISSUED LATER TODAY FOR THESE AREAS AFTER THE LATEST MODEL GUIDANCE HAS BEEN THROUGHLY REVIEWED. OTHERWISE...A HIGH PRESSURE RIDGE ALONG THE WEST COAST WILL SHIFT INLAND OVER THE WEEKEND PROVIDING THE REGION WITH DRY AND ABOVE NORMAL HIGH TEMPERATURES. GFS MODEL WAS STILL SHOWING A LOW PRESSURE SYSTEM UNDERCUTTING THE RIDGE AND POSSIBLY IMPACTING AT LEAST SOUTHERN ARIZONA BY MID OR LATE NEXT WEEK. CURRENT FORECAST STILL LOOKED REASONABLE IN THE EXTENDED WITH THE TREND OF SHOWING MORE CLOUDINESS AND COOLER DAYTIME TEMPERATURES. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .FIRE WEATHER...A SHORTWAVE DISTURBANCE WITH AN AXIS CURRENTLY RUNNING ALONG THE COLORADO/NEW MEXICO BORDER WILL TRAVEL SOUTHWARD AS THE DAY PROGRESSES. AS IT DOES SO...WINDS WILL INCREASE DUE TO THE TIGHTENING PRESSURE GRADIENT OVER SE AZ. THIS...COUPLED WITH THE EXTREMELY DRY AIRMASS OVERHEAD...WILL MERIT SOME ATTENTION. WHILE THERE MAY BE MOMENTS AND LOCATIONS THAT NEAR RED FLAG CRITERIA IN THE VERY LATE MORNING AND EARLY AFTERNOON...RED FLAG CONDITIONS ARE NOT EXPECTED TO PERSIST FOR THE THREE CONTINUOUS HOURS REQUIRED TO VALIDATE ANY WATCH OR WARNING. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
Nearby
Freeze Warnings in Arizona, 2005Every freeze warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.